Florida, 2004

Lightning Strike in Florida, June 16, 2004

June 16, 2004 · NWS JAX · 1 event in 1 county or zone

Lightning fire damage the roof of a home at 18013 NW 298th St.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Lightning fire damage the roof of a home at 18013 NW 298th St.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:45 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 1:45 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT WED JUN 16 2004

...RAIN CHANCES TO DECREASE FOR THE REMAINDER OF THE WEEK...

.CURRENTLY...MUCH DRIER AIR IS MOVING IN OFF THE ATLANTIC??? TODAY
AS THE DEWPOINTS HAVE FALLEN INTO THE 60S FROM ORLANDO/DAB NORTHWARD
TO JAX. BUOY 41012 HAS SEEN A DEWPOINT CRASH FROM 76 DEGS THIS AM
TO 71 THIS AFTERNOON. THIS DRIER AIR HAS BASCIALLY PREVENTED ANY
PCPN FM FORMING ALONG THE I-95 CORRIDOR IN NE FL...WHILE THE HIGHER
DEWPOINTS HAVE PUSHED NW INTO INLD SE GA WHERE NUMEROUS SHOWERS AND
SCATTERED TSTMS HAVE DEVELOPED QUICKLY THIS AFTERNOON.

.SHORT TERM...TONIGHT THROUGH FRIDAY...MODELS HAVE FLIP-FLOPPED IN A
MAJOR WAY FROM THE LAST 2 FORECAST CYCLES. 12Z RUNS ARE ALLOWING
THE DRY AIR ON THE EAST SIDE OF THE MID LEVEL RIDGE MOVING WEST ACRS
THE JAX CWA TO ENTRAIN FURTHER NORTH THAN PREVIOUSLY THOUGHT. THIS
HAS CUT PCPN CHANCES OVER THE NEXT 2 DAYS BY AT LEAST 20-30%...
MAINLY ACRS NE FL...WHILE SE GA WILL STILL SEE THE BULK OF PCPN
CHANCES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...SFC TO MID LEVEL HI PRES
RIDGE WL SLOWLY SUPPRESS SOUTHWARD AND ALLOW FOR S TO SWLY FLOW AT
THE LOW AND MID LVLS AND SHOULD SUPPORT AT LEAST CLIMO POPS (40%) TO
MAYBE SLIGHTLY HIGHER POPS THROUGH THE PERIOD. TEMPS WILL REMAIN
SLIGHTLY ABOVE NORMAL IN THE LOWER TO MID 90S INLAND AND NEAR 90
ALONG THE COAST.
&&

.MARINE...NO HEADLINES.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 72 93 / 30 40 20 40
SSI 75 87 75 89 / 30 30 20 30
JAX 72 89 72 92 / 30 30 20 30
SGJ 74 87 74 89 / 20 20 20 20
GNV 70 92 70 94 / 20 30 20 30
OCF 71 92 71 94 / 20 30 20 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/DEESE
Hazardous weather outlook, Jun 16, 10:40 AM EST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT WED JUN 16 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1141 AM EDT WED JUN 16 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS
AFTERNOON AND EVENING...

ABUNDANT TROPICAL MOISTURE AND THE SEABREEZES WILL GENERATE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WHICH WILL MOVE SLOWLY INLAND
ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION IS EXPECTED
TO BE SLOWEST ACROSS INLAND SOUTHEAST GEORGIA THIS AFTERNOON WHERE
THE HIGHEST COVERAGE OF THUNDERSTORMS IS EXPECTED ALONG WITH THE BEST
CHANCE OF LOCALLY HEAVY RAINFALL. PERIODS OF HEAVY RAINFALL WILL
REDUCE VISIBILITIES AND CREATE TEMPORARY FLOODING OF LOW LYING AREAS.
PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY
ASSOCIATED WITH THE SEABREEZES WHICH MAY PRODUCE LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE REQUESTED
TO RELAY REPORTS OF IMMINENT FLOODING TO THE NATIONAL WEATHER SERVICE
AS SOON AS POSSIBLE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Alachua

When
June 16, 6:00 PM EST
Where
Alachua County, High Spgs
Reported by
NEWSPAPER
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413189.